Anxiety Home > Sertraline Overdose
As with all medications, it's possible to overdose on sertraline. Symptoms of a sertraline overdose commonly include such things as drowsiness, vomiting, nausea, and increased heart rate (or slow heart rate). If you have overdosed on sertraline, seek medical attention immediately. Treatment for a sertraline overdose may involve certain medications, "pumping the stomach," and supportive care to treat any symptoms that develop.
Sertraline hydrochloride (Zoloft®) is a medication that is used to treat a number of conditions within the brain. As with all medicines, it is possible for a person to overdose on sertraline. The sertraline overdose effects will vary depending on a number of factors, including how much sertraline is taken and if it is taken with any other medicines.
If a person overdoses on sertraline, the symptoms can vary. The most common sertraline overdose symptoms include:
- Increased heart rate (tachycardia) or slow heart rate (bradycardia)
- Shakiness (tremor).
Other sertraline overdose symptoms may include, but are not limited to:
Loss of life following a sertraline overdose has been reported in about 1 percent of cases. The risk of death is significantly higher when a sertraline overdose also includes other medicines.